Benzo Buddies addiction and cyberchondria are dangerous to your health: “I’ve lost my youth because of Google”

The pitfalls of the internet, and the vast information available.
« on: February 20, 2016, 03:41:55 pm »

[Buddie]

Members old and new remember that the mind is a powerful thing, and you can create worry and obsession – from viewing the forum every once in a while to every hour of the day. From Googling symptoms and self diagnosis… For example I used zopiclone for 8 years with zero issues until I googled long term use and came to a result about cancer, now it’s a daily obsession, every pain in my body, ie back pain, is a tumor or something.

Avoid self diagnosis and being given information (informed or misinformed) and only take advice from a doctor. I have a lot of medical knowledge, an AWFUL lot, and I still manage to convince myself I’m ill every day. If you take anything from the groups or websites make sure it’s ONLY support and friendship, DO NOT allow yourself to believe you may also have a symptom another member is having or something you’ve Googled.

Because your body is 100% individual to you, as is your situation… Don’t do what I did, I spent 10 years in the house without going outside saying “I’m going to die” I’ve lost my youth because of Google.

Don’t lose your future too.

Quote from: [Buddie] on February 07, 2016, 04:02:18 am
I think a lot of people get freaked out by so many horror stories and that this ramps up anxiety and wd sxs.

There have to be more people reading these posts that are doing alright. I am and I had years on a high dose of Xanax.      

Sure if you feel something, and others do too, then obviously you can gain a lot of support from people going through the same thing. But remember that because someone else is going through an issue, don’t allow yourself to assume you will too.

This is especially true for stuff like seizures, I see MANY people who have read online about seizures and are scared to reduce because of it! But before they read this information seizures were the LAST THING on their mind.

Now they won’t taper because of it.

Recently (yesterday), I reinstated a double dose of zopiclone of 15mg because I was told by a NUMBER of members that I was in massive withdrawal from dropping from 15mg to 7.5mg within 3 days, and that I was I quote “going crazy” the damage has been done and I’ve now reinstated at 15mg and have to start ALL OVER AGAIN to reduced.

And I was doing SO WELL.

BUT I’m not going to take 15mg again, screw those members. AND this is my point, they don’t know me, my body, or drugs, or the affects it will have on anybody’s body.

Now ironically, I too have done this, but in the opposite way, trying to rationalise some of the symptoms people feel.

In the same way doctors try and convince me I DON’T have cancer or anything else, and I can’t be convinced. So I guess a lot of members are so tied into their beliefs like I am with my issues that when someone says “Hey it might not be that” that you completely dismiss it.

Which is what I do also.

Anyway, the point is, NEW MEMBERS don’t have that same mindset, but its easily created… and when I joined this forum I was a new member with no issues… Then members educated me on what I should be feeling –

If you’re a member reading this, just remember to use this place for support and friendships. Not for diagnosis, and don’t tell other members that they should be in withdrawal or interdose withdrawal or that they “CAN EXPECT THIS” (YES I’VE SEEN THAT)

“I’m tapering _____” “You can expect to feel anxiety, not sleeping” etc etc

I was so shocked when I seen this, it was a while ago, and then the member lost her shit and was clearly upset.

Most people are here because they can’t sleep at night, then we all need to sleep well knowing we support members and don’t impression vulnerable people
« Last Edit: February 20, 2016, 04:01:06 pm by [Buddie] »

Kooky Monday: Bowel movements added to list of 90,000,000 benzo withdrawal symptoms

Strange spell yesterday
« on: February 15, 2016, 02:11:23 pm »

[Buddie]

Hello Everyone.  It’s been a while since I have been here. I jumped off Ativan 6 months ago. Doing okay for the most part but still getting waves every few days. Fortunately the waves don’t last long but I keep having the oddest symptoms. The most annoying is these intense butterfly sensations in the pit of my stomach. They come out of nowhere when I am having a good day and feeling totally calm and happy. They are shortlived but uncomfortable. I assume it’s just a wave of anxiety. I have been on a beta blocker for 18 months to keep my heart from racing. Heart racing was the reason that I got put on a benzo in the first place. Dr. thought I had an anxiety problem but it turns out that my thyroid was out of wack and I was swinging from hyperthyroid to hypothyroid. I am not on thyroid replacement hormone yet because my hypothyroidism is mild and not causing problems. Anyway had a very strange thing happen yesterday, and sorry if TMI. My tummy was rumbling right before I needed to go to the bathroom for a BM, (I’ve been having constipation) and my heart rate went up a bit. It scared me because that hasn’t happened in while being on the beta blocker. It wasn’t racing like it used to though, but I am used to my pulse being in the low 60’s now because of the beta blocker, so if it gets up to even 80 or 85 it feels like racing. So I went to the bathroom and had a BM and came back and sat down and my heart rate started to go back down, but then I started shivering and trembling like the chills you get with a fever but my body temp was normal. I felt like I was coming down with something. That lasted about 15 minutes and then went away and I was fine the rest of the day. It’s like once I had the BM, everything went to normal. So my question is, did the impending bowel movement trigger this weird spell, or is it benzo withdrawal? Have any of you every experienced anything like this?

Re: Strange spell yesterday
« Reply #1 on: February 15, 2016, 04:24:25 pm »

[Buddie]

Anyone? Hoping someone can help shed light on this and ease my mind. Thanks. 

Re: Strange spell yesterday
« Reply #2 on: February 15, 2016, 04:35:03 pm »

[Buddie]

Sounds like small panic attacks to me. The gut is where many feel the effects of a panic attack. Hard to say if it’s benzo related or your thyroid causing cortisol swings.

Re: Strange spell yesterday
« Reply #3 on: February 15, 2016, 05:27:35 pm »

[Buddie]

Hi DMom,

Maybe your body is readjusting to normal. But gave your body those symptoms while doing so. I too had panic near BM process for a short time a couple weeks back. I think it was withdrawal symptoms for me.

I’m at about 6.5 months from my jump. I’m hypothyroid and am on .075 mcg of levothyroxine. I see an endocrinologist the past couple of months and will continue to do so just to make sure my numbers are good and am on the correct level of meds. In the beginning of withdrawal my body went hypo to hyperthyroid and made things very difficult to deal with.

I had not really had any hunger feelings in my stomach for the longest time until lately. This morning I noticed I was really hungry and I was so happy to feel that sensation! Yay! This whole process really baffles me what our bodies have to go through to get us back to normal.

Glad things have calmed down for you and sounds like you’re getting better!

80,000+ lurkers watching freak show?

 

Re: How many members are here on BB?
« Reply #8 on: Yesterday at 03:43:47 AM »

Colin

Hi,

816 unique posters to the forum from 2012-06-28 to 2012-07-28.

The 90-9-1 principle suggests that there are 99 lurkers to every individual poster. Of course, there will be much variability in the ratio between communities, but there are always far more lurkers than posters.

Re: How many members are here on BB?
« Reply #9 on: Today at 06:23:51 PM »

Carol (geddeca)

Wow 99 to 1.
I would never have believed that.
Once I found BB I believe that I joined up right away.
I was so relieved to find out what happened to me and to connect with others.
i posted a question on the same day and somebody answered me.

It was a miracle to me.
Thank you again Colin.
Carol